My sister-in-law has elevated liver enzymes, 99 and her cholesterol is 239. Is this related in any way? Should she be concerned? Does smoking have any affect on these elevated numbers? She does take seizure medications. She also takes a lot of Tylenol. Is the tylenol the only thing she can take with the seizure medications? I have heard that Tylenol can have adverse affects on the liver.
High liver enzymes and high cholesterol can be related in patients with fatty liver. This condition can be corrected with a proper diet. Yet, high enzymes and cholesterol may be also not related at all. Check on the net for fatty liver. You will find a lot of information. A good procedure to check it out is a US (Ultra Sound), though in some cases it may appear normal. Myself, for instance, I always had high liver enzymes and a cholesterol level on the upper limits of normal. It seems now, after extensive lab work, that the two things are not related. I can reduce cholesterol with some diet but the liver enzymes remain high. Some analysis showed I accumulate iron on my body, a rare genetic disease called hemochromatosis. The high liver enzymes come from the fact that my liver is being "poisoned" with the iron.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.